Alert archive / Florida / Flood Watches in 2021
Flood Watch 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flood watch at Aug 14, 2021, 2:23 AM EDT for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Aug 14, 2021, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2021, 2:23 AM EDT (06:23 UTC)
- In effect from
- Aug 14, 2021, 11:00 AM EDT
- Expired
- Aug 14, 2021, 6:06 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- None
Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WGUS62 KTBW 140623 FFATBW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tampa Bay Ruskin FL 223 AM EDT Sat Aug 14 2021 FLZ160-162-165-260-262-265-160400- /O.NEW.KTBW.FA.A.0003.210814T1500Z-210816T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Sarasota-Coastal Charlotte-Coastal Lee-Inland Sarasota- Inland Charlotte-Inland Lee- Including the cities of Venice, Englewood, North Port, Punta Gorda, Sarasota, Cape Coral, Babcock Ranch, Port Charlotte, Captiva, Lehigh Acres, Fort Myers, and Sanibel 223 AM EDT Sat Aug 14 2021 ...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH SUNDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a * Flood Watch for portions of southwest Florida and west central Florida, including the following areas, in southwest Florida, Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee. In west central Florida, Coastal Sarasota and Inland Sarasota. * From 11 AM EDT this morning through Sunday evening. * Tropical Depression Fred will bring periods of heavy rainfall to Southwest Florida over the next few days, with the heaviest and most widespread rain expected Saturday night through Sunday. Rainfall amounts of 3 to 5 inches with locally up to 8 inches will be possible. This will likely result in localized urban flooding, along with rivers and small streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TBW
2 follow-up statements
118 WGUS62 KTBW 141906 FFATBW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tampa Bay Ruskin FL 306 PM EDT Sat Aug 14 2021 FLZ160-162-165-260-262-265-150400- /O.EXT.KTBW.FA.A.0003.000000T0000Z-210815T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Sarasota-Coastal Charlotte-Coastal Lee-Inland Sarasota- Inland Charlotte-Inland Lee- Including the cities of Venice, Englewood, North Port, Punta Gorda, Sarasota, Cape Coral, Babcock Ranch, Port Charlotte, Captiva, Lehigh Acres, Fort Myers, and Sanibel 306 PM EDT Sat Aug 14 2021 ...FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flood Watch is now in effect for * Portions of southwest Florida and west central Florida, including the following areas, in southwest Florida, Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee. In west central Florida, Coastal Sarasota and Inland Sarasota. * Until Midnight EDT tonight. * Tropical Depression Fred will bring periods of heavy rainfall to Southwest Florida mainly through this evening with the heaviest and most widespread rain expected Saturday night through Sunday. Rainfall amounts of 3 to 5 inches with locally up to 8 inches will be possible. This will likely result in localized urban flooding, along with rivers and small streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TBW
009 WGUS62 KTBW 142206 FFATBW Flood Watch National Weather Service Tampa Bay Ruskin FL 606 PM EDT Sat Aug 14 2021 FLZ160-162-165-260-262-265-142315- /O.CAN.KTBW.FA.A.0003.000000T0000Z-210815T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Sarasota-Coastal Charlotte-Coastal Lee-Inland Sarasota- Inland Charlotte-Inland Lee- Including the cities of Venice, Englewood, North Port, Punta Gorda, Sarasota, Cape Coral, Babcock Ranch, Port Charlotte, Captiva, Lehigh Acres, Fort Myers, and Sanibel 606 PM EDT Sat Aug 14 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of southwest Florida and west central Florida, including the following areas, in southwest Florida, Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee. In west central Florida, Coastal Sarasota and Inland Sarasota has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ TBW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flood watch went out at Aug 14, 1:23 AM EDT, 1 hour earlier.
Area forecast discussion, Aug 14, 1:23 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
123 AM EDT Sat Aug 14 2021
.AVIATION...
VFR conditions will hold through after sunrise. Some showers and
storms will be possible in the morning, then more numerous showers
and storms are expected during the afternoon and early evening
hours. Gusty east winds will setup this afternoon and remain
breezy into the evening hours as Tropical Depression Fred moves
into the southeastern Gulf.
&&
Prev Discussion... /issued 244 PM EDT Fri Aug 13 2021/
SHORT TERM (TDY-SUN)...
Satellite and radar data confirm that convection has began to
develop across some areas of our CWA. This trend will continue as
easterly winds pushes across the Sunshine State this afternoon. There
is still some uncertainty on how much of a sea breeze we will see in
the west coast, nonetheless, daytime heating/available instability,
ample moisture, and the lift provided my the outflows will continue
to support storms through the afternoon and into the evening hours.
Meanwhile, high pressure to our north will remain in place through
at least early Saturday, and with it the easterly flow. This will
begin to change as Tropical Depression Fred approaches the area
into the weekend. Storms could bring gusty winds and localized
flooding, especially over areas that are already saturated.
Additionally, Tropical Depression Fred remains over Cuba and its
center is forecast to move across the Gulf of Mexico waters and become
a Tropical Storm sometime on during this time. Regardless of the
track, Florida residents and visitors should prepare for unsettled
weather conditions for this weekend. Tropical Storm watches are
in effect for coastal areas of Lee and Charlotte counties, and
southern marine zones through Sunday.
LONG TERM (MON-THU)...
By Monday, Fred should be moving north of our area and making
landfall in the Florida panhandle. This will allow high pressure to
build back into the region, and bring normal summertime conditions
with afternoon convection each day. Very muggy conditions will
prevail as well as east to southeast winds.
Later next week, another area of low pressure that currently has an
80 percent chance of developing over the next few days. As of right
now, model guidance continues to keep it east of the Florida
Peninsula, but we will continue to monitor and update the forecast
as needed.
MARINE...
High pressure ridge continues to dominate over the Gulf waters
keeping easterly winds with relatively pleasant boating conditions,
before showers and thunderstorms move offshore later today, and this
will repeat on Saturday. Late on Saturday into Sunday boating
conditions will continue to worsen as Tropical Depression Fred moves
into the Gulf of Mexico. Boaters should stay alert and are urged to
remain informed with the latest NHC forecast.
FIRE WEATHER...
Ridge of high pressure over the area will keep east to northeast
winds and very moist conditions over fire districts today. Showers
and thunderstorms will develop across the east coast early and move
west towards our area through the day. This pattern will stay in
place through Saturday. Weather conditions will begin to deteriorate
late Saturday into Sunday as Tropical Depression Fred approaches the
area.
&&
.Preliminary Point Temps/PoPs...
TPA 92 77 86 78 / 70 50 80 50
FMY 89 75 88 77 / 70 70 80 40
GIF 90 75 84 75 / 70 40 80 30
SRQ 91 75 86 76 / 70 60 80 50
BKV 91 73 85 73 / 70 40 80 50
SPG 90 77 85 78 / 70 60 80 50
&&
Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow:
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 5 PM this afternoon to 8 AM EDT Monday
for Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
60 NM.
Small Craft Advisory from 2 PM this afternoon to 5 PM EDT Sunday
for Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM.
Tropical Storm Warning for Waters from Bonita Beach to Englewood
FL out 20 to 60 NM.
&&
AVIATION...FlemingThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:39 PM EDT | Small Craft Advisory | TBW | 3 days | |
| Aug 13, 11:39 PM EDT | Tropical Storm Warning | TBW | 12 hr | |
| Aug 14, 1:01 PM EDT | Special Weather Statement | TBW | Lee | 44 min |
| Aug 14, 1:54 PM EDT | Special Marine Warning | TBW | 96 min | |
| Aug 14, 2:58 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.